DOI 10.1272/jnms.jnms.2018_85-46
Valproate-Induced Polycystic Ovary Syndrome in a Girl with Epilepsy: A Case Study.
Аннотация
BACKGROUND
Polycystic ovary syndrome (PCOS) is a common ovulatory disorder that can be induced by sodium valproate (VPA).
PATIENT: We report a case of PCOS that developed in a 15-year-old girl with idiopathic epilepsy after she took VPA. VPA administration stopped her seizures, but it also led to weight gain and amenorrhea, and the patient was diagnosed with PCOS on the basis of diagnostic imaging and serological examination results. Cessation of VPA administration led to reduced weight gain and restored menstruation.
CONCLUSIONS
The risk of PCOS developing in patients with epilepsy is known to be high, and the association of VPA with PCOS is well established, so if physicians feel this is the best drug to prescribe for female patients with epilepsy, they should carefully monitor the patients' weight and menstruation, and immediately perform ovarian imaging and hormonal examinations if any abnormalities are observed.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.